MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G56436
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a retrograde intrarenal surgery (rirs) procedure, a flexor parallel ureteral access sheath and dilator was used to prepare the working channel.While they inserted the flexor over the wire using "traditional way", they found the tip of the dilator got stuck on the guide wire so that they could not advance or retract the dilator.The user completed the procedure with a new device.There were no adverse effects to the patient as a result of this occurrence.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
Event description: on 12jun2020,an event was reported involving an flexor parallel ureteral access sheath and dilator.During a rirs procedure, the physician used the fus-120045-p to prepare the working channel.While they put in the flexor over the wire using traditional way, they found the tip of the dilator got stuck in the.035" guide wire so that they cannot put in or pull out the dilator.They changed a new dilator to finish the procedure.There was no harm to the patient as a result of the event.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use,specifications, and quality control data.The complainant returned one open package containing a flexor parallel rapid release ureteral access sheath for investigation.Visual examination confirmed the dilator and sheath were returned in used condition and in a disassembled state.The oval port shows signs of being damaged / scarred from use.The distal tip was noted to be out of alignment where the slice comes together at the distal through hole.An hsf-.035-150-100qc wire guide was used to wire the dilator from the distal tip and through the oval port, the wire transitioned smoothly through the dilator without incident.Unable to recreate incident as reported in our laboratory setting.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: during placement, the likelihood of the device slipping off the wire guide increases if a soft wire guide is used.A stiff wire guide is recommended for best performance.Traditional placement technique: 1.Place a 0.038 inch (0.97mm) diameter wire guide the desired length in the ureter to establish a working tract.2.Ensure the dilator is securely locked onto the instrument adapter, allowing the dilator/sheath asssembly to be placed as a single unit with one hand.3.Grasp the sheath just below the instrument adapter and advance the diatal tip of the dilator/sheath assembly over the wire guide and into the ureter.4.Confirm the dilator/sheath assembly is properly placed via fluoroscopy.5.While holding the flexor sheath in position, unlock the fitting and remove the dilator and wire.Note: the arrow on the dilator clip indicates the orientation in which the skive is facing.If negotiating tortuous or curved anatomy, rotate the secured dilator and sheath so that the arrow on the clip is facing toward the apex of the curve (away from the curve).The returned device displayed evidence consistent with clinical use.Requested information found a wire guide of.035" diameter was used with the complaint device when the instructions for use indicate a.038" diameter wire guide should be used.Use of the incorrect size wire guide possibly contributed to the difficulty experienced by the customer.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10179667
Report Number1820334-2020-01164
Device Sequence Number11224588
Product Code FED
UDI-Device Identifier00827002564367
UDI-Public(01)00827002564367(17)220730(10)9915768
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model NumberG56436
Device Catalogue NumberFUS-120045-P
Device Lot Number9915768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1